Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 7, NWS Tucson, AZ

April 21, 2010

NWS Tucson, AZ issued this wind advisory at Apr 21, 2010, 2:45 AM MST. It took effect at Apr 21, 2010, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2010, 2:45 AM MST (09:45 UTC)
In effect from
Apr 21, 2010, 12:00 PM MST
Expired
Apr 21, 2010, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS75 KTWC 210945
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST WED APR 21 2010

...WINDY DAY ACROSS SOUTHEAST ARIZONA...

.A STRONG PACIFIC STORM SYSTEM MOVING THROUGH CENTRAL CALIFORNIA
THIS MORNING WILL MOVE NEAR LAS VEGAS THIS AFTERNOON...THEN SLOWLY
DRIFT ACROSS ARIZONA THURSDAY AND FRIDAY. EXPECT STRONG AND GUSTY
SOUTHWEST WINDS AS THIS STORM SYSTEM APPROACHES TODAY.

AZZ019-030-034-035-211900-
/O.NEW.KTWC.WI.Y.0007.100421T1900Z-100422T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES...
SIERRA VISTA
245 AM MST WED APR 21 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

* TIMING...WINDS WILL INITIALLY BLOW OUT OF THE SOUTH THIS
  MORNING...THEN SHIFT TO THE SOUTHWEST AND STRENGTHEN AROUND
  NOON TODAY.

* WINDS...SOUTH WINDS 5 TO 15 MPH THIS MORNING WILL SHIFT TO THE
  SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
  45 MPH AROUND NOON...PERSISTING INTO THE EARLY EVENING HOURS. THE
  STRONGEST WINDS ARE EXPECTED ACROSS GREENLEE AND COCHISE
  COUNTIES THIS AFTERNOON.

* IMPACTS...AREAS OF BLOWING DUST NEAR PLOWED FIELDS AND PLAYAS
  ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
2 follow-up statements
326 
WWUS75 KTWC 211825
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1125 AM MST WED APR 21 2010

...WINDY DAY ACROSS SOUTHEAST ARIZONA...

.A STRONG PACIFIC STORM SYSTEM THAT COVERS A LARGE PORTION OF
CALIFORNIA WILL MOVE SLOWLY ACROSS ARIZONA THURSDAY AND FRIDAY.
EXPECT STRONG AND GUSTY SOUTHWEST WINDS AS THIS STORM SYSTEM
APPROACHES TODAY.

AZZ019-030-034-035-220200-
/O.CON.KTWC.WI.Y.0007.100421T1900Z-100422T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES...
SIERRA VISTA
1125 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...WINDS WILL INITIALLY BLOW OUT OF THE SOUTH LATE THIS
  MORNING AND EARLY AFTERNOON...THEN SHIFT TO THE SOUTHWEST AND
  STRENGTHEN DURING THE MIDDLE OF THE AFTERNOON TODAY.

* WINDS...SOUTH WINDS OF 15 TO 25 MPH LATE THIS MORNING AND EARLY
  AFTERNOON WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35
  MPH WITH OCCASIONAL GUSTS TO 45 MPH BY MID AFTERNOON...PERSISTING
  INTO THE EARLY EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED
  ACROSS GREENLEE AND COCHISE COUNTIES THIS AFTERNOON.

* IMPACTS...AREAS OF BLOWING DUST NEAR PLOWED FIELDS AND PLAYAS 
  ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
958 
WWUS75 KTWC 220205
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
705 PM MST WED APR 21 2010

AZZ019-030-034-035-220315-
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-100422T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...NOGALES...
SIERRA VISTA
705 PM MST WED APR 21 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

HOWEVER...BREEZY TO WINDY CONDITIONS WITH SPEEDS OF 15 TO 30 MPH
WILL CONTINUE THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BY
DAYBREAK THURSDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:15 AM MST, 30 minutes earlier.

Area forecast discussion, Apr 21, 2:15 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST WED APR 21 2010

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE
DESERT SOUTHWEST THROUGH FRIDAY. EXPECT WINDY CONDITIONS
TODAY...FOLLOWED BY A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW
SHOWERS AS WELL AS MUCH COOLER TEMPERATURES BY TONIGHT INTO FRIDAY.
DRY CONDITIONS WITH A STRONG WARMUP THIS WEEKEND AND EARLY NEXT WEEK
AS HIGH PRESSURE RETURNS.

&&

.DISCUSSION...STRONG LOW PUSHING THROUGH CENTRAL AND SOUTHERN
CALIFORNIA THIS MORNING. AHEAD OF THIS SYSTEM OUR WINDS WILL GET
FAIRLY GUSTY TODAY...WITH A WIND ADVISORY BEING ISSUED FOR OUR WIND
PRONE EASTERN LOCATIONS INCLUDING GREENLEE...GRAHAM...COCHISE AND
SANTA CRUZ COUNTIES. SOME SHOWERS WILL DEVELOP ASSISTED BY UPSLOPE
IN INCREASING SOUTHWESTERLY FLOW TODAY...BUT HEAVIER AND MORE
WIDESPREAD PRECIPITATION WILL BE ASSOCIATED WITH THE MAIN CORE OF
THE SYSTEM.

INITIAL VORT LOBE WILL ROTATE ACROSS THE AREA TONIGHT STILL AHEAD OF
THE MAIN LOW...WITH A STRONGER CHANCE OF SHOWERS ASSOCIATED WITH THE
REMAINS OF THE MAIN SYSTEM THURSDAY NIGHT INTO FRIDAY FOR SOUTHEAST
ARIZONA. THIS WILL ALSO CORRESPOND TO THE COOLEST AIR AND COULD END
UP GENERATING SEVERAL INCHES OF SNOW IN THE MOUNTAINS. AS
MENTIONED...MUCH COOLER AIR WITH 10 DEGREES KNOCKED OFF FROM
YESTERDAYS DAYTIME HIGH...AND THEN ANOTHER 10 OR SO DEGREES KNOCKED
OFF TOMORROW. SNOW LEVELS EXPECTED TO FALL AS LOW AS 5000 FEET WITH
A FEW INCHES POSSIBLE ABOVE 6000 FEET BY FRIDAY.

STRONG WEST COAST RIDGE WITH A FAIRLY AGGRESSIVE WARMUP AND DRYING
TREND OVER THE WEEKEND.

&&

.AVIATION...INCREASING CLOUDS...SOME CLOUD DECKS GENERALLY 6-9K FT
AGL. SURFACE WIND THROUGH 12Z SLY/SWLY 5-10 KTS WITH
OCCASIONAL GUSTS TO 15 KTS. SURFACE WIND DURING THE 13Z-23Z PERIOD
SWLY/WLY 15-25 KTS WITH GUSTS OF 25-35 KTS. STRONGEST WINDS
MAINLY EAST OF A KSAD-KOLS LINE. ISOLATED-SCATTERED SHRA DEVELOPING
BY LATE WEDNESDAY AND WEDNESDAY NIGHT. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL BRING
STRONG AND GUSTY WINDS TODAY. THIS SYSTEM WILL ALSO BRING PERIODS OF
SHOWERS LATE TODAY INTO FRIDAY. 20-FOOT WINDS ARE EXPECTED TO BE
ABOVE CRITICAL FIRE WEATHER THRESHOLDS...SOUTHWESTERLY TO WESTERLY
AT 15 TO 30 MPH WITH HIGHER GUSTS. HOWEVER...MINIMUM RELATIVE
HUMIDITIES ARE FORECAST TO REMAIN ABOVE 15 PERCENT...GENERALLY IN
THE 20-30 PERCENT RANGE FOR THE LOWER DESERTS AND 35-50 PERCENT RH
FOR HIGHER TERRAIN. FAIRLY MOIST CONDITIONS TO THEN PREVAIL THURSDAY
INTO FRIDAY. THE LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA
SATURDAY. DRY AND WARMER WEATHER WITH LOWER HUMIDITY IS EXPECTED
OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY AZZ019-030-034-035
     FROM NOON UNTIL 7 PM MST.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 20, 3:00 PM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST TUE APR 20 2010

AZZ019-029>035-211000-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
300 PM MST TUE APR 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC STORM SYSTEM ON THE CALIFORNIA COAST TUESDAY
AFTERNOON WILL MOVE TO NEAR LAS VEGAS ON WEDNESDAY...AND ONLY
SLOWLY DRIFT ACROSS ARIZONA THURSDAY AND FRIDAY. EXPECT STRONG AND
GUSTY SOUTHWEST WINDS AS THIS STORM SYSTEM APPROACHES
WEDNESDAY...WITH WINDS OF 20 TO 30 MPH COMMON BY AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED ACROSS GREENLEE AND COCHISE COUNTIES
WEDNESDAY AFTERNOON...WHERE SOME WIND GUSTS OVER 40 MPH ARE
EXPECTED. AREAS OF BLOWING DUST NEAR PLOWED FIELDS AND PLAYAS ARE
EXPECTED. WINDS FOR MOST LOCATIONS ARE EXPECTED TO REMAIN BELOW
WIND ADVISORY CRITERIA.

AN EXTENDED PERIOD OF UNSEASONABLY COOL UNSETTLED WEATHER IS
EXPECTED THURSDAY THROUGH FRIDAY...WITH MOSTLY CLOUDY SKIES AND
OCCASIONAL VALLEY RAIN AND MOUNTAIN SNOW SHOWERS. AT THIS
TIME...IT APPEARS PRECIPITATION IS MOST LIKELY THURSDAY NIGHT
THROUGH FRIDAY. AFTERNOON TEMPERATURES WILL BE WELL BELOW NORMAL
THURSDAY AND FRIDAY...WITH A FEW INCHES OF SNOW EXPECTED ON THE
HIGHEST ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TURNER

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.